Anyone else experience weird sensations after taking Imitrex?

Hi! I’ve been taking triptans since 2002 when I was FINALLY diagnosed with migraine and given the right medication. I had had this pain since the 90s when I was just a teenager. Yes, it sucked and still does. I have a question for you all…Does anyone else experience weird sensations 20-30 minutes after taking Imitrex? If I take it and let’s say I have to shower the warm water feels like is burning my skin!!! If I touch something cold feels even colder. It’s like the medication is exaggerating everything. I also feel some painful tingling on my jaw if I eat something so I always make sure NOT to eat anything after an hour has passed. Am I the only one who has all these weird stuff going on? Thanks!


Community Answers
  • bs0535
    4 months ago

    So I was prescribed it a week ago. Took it the first time and thought I was just feeling *really* bad. Decided to lay down and let it pass. Took it again today and the same thing happened. Really severe side effects. Flushing, chest pain and heaviness, pain in my neck and jaw, migraine made worse, dizziness, basically down the line for side effects. I’m wondering what else can be prescribed

  • amberlynhughes
    6 months ago

    I recently started taking this for when i feel my migraine coming on and it makes me extremely tired! Sometimes after taking it my fingers will feel a tingling sensation.

  • Arivor
    8 months ago

    I take 50 mg orally and it takes about 20-30 minutes to abort my migraine. It does tend to wake me up, but I’ve never felt exaggerated sensations and that sounds very unpleasant. Though, even if I did and unless it really caused me discomfort, the relief it gives me from the pain, nausea, light/sound/smell sensitivity would be worth it to me.

  • alovelygeogirl author
    8 months ago

    Agreed! That’s why I still take it. Haven’t tried 50g. Maybe that will be better…
    Thanks for the input! 🙂

  • Nancy Harris Bonk moderator
    8 months ago

    Hi lovelygeogirl!

    Thank you for your question. I’m sorry to hear you aren’t feeling well after taking sumatriptan, brand name Imitrex. Would I be correct in assuming it’s the pill form of sumatriptan? I’m unable to take the pill form of triptans due to unpleasant side effects. My doctor switched me to nasal spray, and I don’t have any unwanted side effects. This is something you may want to discuss with your doctor.
    Here is information on a few forms of nasal spray; https://migraine.com/?s=nasal+spray&submit=Go.

    I hope this helps!
    Nancy

  • alovelygeogirl author
    8 months ago

    Thank you Nancy!
    I heard about the nasal spray, but I was a little skeptical since it goes right to my brain! I know, that’s my crazy thinking hehe
    I will ask my Dr for a prescription and give it a try! 🙂
    Thanks again!

  • Nancy Harris Bonk moderator
    8 months ago

    Good to hear! I’ve been getting samples of Onzetra from my doctor, maybe he has some?
    https://migraine.com/migraine-treatment/onzetra-xsail/.

    A word of caution when using this; blow VERY slowly into the mouthpiece!

    Nancy

  • 8 months ago

    Kind of. I take 100mg sumatriptan( I believe it’s the same thing as imitrex but I may be mistaken). I feel really weird about a half hour after taking it. I’ve never tried showering after though but I kind of get the temperature thing. I just felt uncomfortable but neither warm nor cold. It was weird.

  • alovelygeogirl author
    8 months ago

    Yes! It’s kinda the same thing. I alternate between them two. Maybe it is sumatriptan the one causing these weird things. I have to pay attention next time I take it. Thanks for the reply! Good to know Im not the only one.

  • Share Your Answer

    Poll